Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 6, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 11, 2006, 4:17 AM MST. It took effect at Mar 11, 2006, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2006, 4:17 AM MST (11:17 UTC)
- In effect from
- Mar 11, 2006, 10:00 AM MST
- Expired
- Mar 11, 2006, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 111117 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 417 AM MST SAT MAR 11 2006 ...WIND ADVISORY TODAY FOR FAR WEST TEXAS AND SOUTHWEST AND SOUTH CENTRAL NEW MEXICO... .A DEEP UPPER LEVEL TROUGH IS SITUATED OVER THE WESTERN U.S. TODAY. ASSOCIATED WITH THE TROUGH A STRONG UPPER-LEVEL JET OF VERY STRONG WINDS IS LOCATED DIRECTLY OVER SOUTHERN NEW MEXICO. AT THE SURFACE A DEEPENING LOW PRESSURE SYSTEM IS LOCATED OVER NORTHEAST NEW MEXICO. TIGHT PRESSURE GRADIENTS AT ALL LEVELS AND MIXING DOWN OF STRONGER WINDS WILL INCREASE SURFACE WIND SPEEDS TODAY ACROSS THE REGION. WINDS ARE EXPECTED TO STRENGTHEN THOUGH THE DAY AND PEAK IN THE LATE AFTERNOON AND EARLY EVENING HOURS. BLOWING DUST WILL INCREASE IN THE AFTERNOON. TONIGHT EAST SLOPE LOCATIONS WILL REMAIN WINDY. MOST OTHER AREAS WILL SEE DIMINISHED WINDS BUT REMAIN OCCASIONALLY BREEZY. NMZ022>025-030>032-TXZ055-056-120300- /O.NEW.KEPZ.WI.Y.0006.060311T1700Z-060312T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 417 AM MST SAT MAR 11 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. VERY STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL COMBINE TO INCREASE WINDS SPEEDS AGAIN TODAY. A WINDY AND DUSTY DAY WILL RESULT. WINDS WILL INCREASE TO 25 TO 35 MPH BY MID DAY WITH GUSTS TO 50 MPH. BLOWING DUST WILL REDUCE VISIBILITIES IN THE AFTERNOON. LOCALIZED AREAS WITH VISIBILITIES LESS THAN 2 MILES IS EXPECTED. WINDS WILL DECREASE IN THE LATE EVENING HOURS BUT EXPECTED TO REMAIN BREEZY THROUGH THE NIGHT. AREAS ADJACENT TO EAST SLOPES AND MOUNTAIN PASSES WILL EXPERIENCE GREATER WINDS SPEEDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG COMBINED WITH BLOWING DUST CAN MAKE DRIVING DIFFICULT AND DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION TODAY. $$ BIRD
1 follow-up statement
000 WWUS74 KEPZ 112221 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 321 PM MST SAT MAR 11 2006 ...WIND ADVISORY THIS AFTERNOON AND THIS EVENING FOR SOUTHERN NEW MEXICO AND WESTERN TEXAS... .DEEP UPPER TROUGH WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS TONIGHT AND SUNDAY MORNING WHILE A SURFACE LOW PRESSURE SYSTEM DEVELOPS OVER COLORADO. AS A RESULT STRONG WINDS WILL CONTINUE ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY TONIGHT. WEST TO SOUTHWEST WIND WILL BLOW AT AROUND 35 MPH WITH GUSTS NEAR 50 MPH CAUSING AREAS OF LOW VISIBILITIES FROM BLOWING DUST AND SAND. HAZARDOUS DRIVING CONDITIONS WILL OCCUR...ESPECIALLY OVER MOUNTAIN PASSES AND FOR HIGH PROFILE VEHICLES. NMZ022>025-030>032-TXZ055-056-120300- /O.CON.KEPZ.WI.Y.0006.000000T0000Z-060312T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 321 PM MST SAT MAR 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS WILL BLOW AROUND 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND EARLY THIS EVENING. THE STRONG WINDS WILL CAUSE AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND DUST. HAZARDOUS DRIVING CONDITIONS WILL RESULT AS VISIBILITIES WILL DROP TO UNDER A MILE IN A FEW AREAS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO IN THE DEMING AREA. DRIVING WILL ALSO BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND FOR PERSONS TRAVELING OVER MOUNTAIN PASSES. THE WINDS ARE BEING PRODUCED BY A COMPLEX LOW PRESSURE DEVELOPING AND MOVING OVER THE SOUTHERN ROCKY MOUNTAINS. THE WINDS SHOULD DECREASE LATER THIS EVENING...HOWEVER WINDY WEATHER MAY AGAIN RETURN LATER ON SUNDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG COMBINED WITH BLOWING DUST CAN MAKE DRIVING DIFFICULT AND DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION TODAY. $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:15 AM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 11, 2:15 AM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 215 AM MST SAT MAR 11 2006 .SYNOPSIS... A HUGE UPPER TROUGH HAS CARVED OUT THE WESTERN U.S. AND NOW SITS IN PLACE OVER THE SOUTHWEST DESERTS. THE JET STREAM SITS OVER THE BORDERLAND AND A STRONG SURFACE LOW TO OUR EAST WILL REMAIN OVER THE AREA. THIS MEANS CONTINUED WINDY CONDITIONS FOR THE REGION THROUGH SUNDAY EVENING. MOISTURE AND DISTURBANCES CLIP THE GILA AREA AND THUS SOME LOWLAND RAIN AND MOUNTAIN SNOWS ARE LIKELY IN SOUTHWEST NEW MEXICO AS EARLY AS THIS AFTERNOON. SNOW IS LIKELY IN THE SOUTHWEST MOUNTAINS. SUNDAY THE UPPER TROUGH AND A COLD FRONT MOVES THROUGH NEW MEXICO SUNDAY AND A SLIGHT CHANCE OF SHOWERS WILL DEVELOP ACROSS FAR WEST TEXAS AND SOUTH CENTRAL NEW MEXICO. THE TROUGH MOVES EAST OF THE AREA MONDAY BRINGING COOLER AND DRIER AIR. CLOUDS AND WINDS WILL DIMINISH. && .DISCUSSION... THE HUGE BROAD TROUGH HAS CARVED ITSELF SOUTHWARD OVER THE ENTIRE WESTERN U.S. THE BASE OF THE TROUGH SITS ON THE MEXICO/US BORDER. SO IT IS OF VERY HIGH AMPLITUDE. THE SYSTEM HAS A LOT OF MOISTURE ENTRAINED AND A LOT OF COLD AIR CUMULUS IS EVIDENT IN SATELLITE PICS. THE GFS AND NAM ARE IN GOOD AGREEMENT WITH TIMING AND PLACEMENT OF SENSIBLE WEATHER WITH THIS SYSTEM. THE MAIN TROUGH LOOKS TO REMAIN PARKED IN PLACE UNTIL LATER SUNDAY. THIS LEAVES ALL BUT THE GILA OUT OF ANY PCPN CHANCES AS THE ENERGY EJECTED OUT OF THE TROUGH WILL PASS OVER THE FOUR CORNERS AREA. THIS MEANS THE GILA WILL GET CLIPPED BY THE FORCING AND INSTABILITY WILL BE REALIZED WITH A COLD POOL ALOFT AND PVA. THIS IS A COLD SYSTEM WITH TEMPS ALOFT QUITE LOW...AND EVEN LOW LEVEL TEMPS PRETTY COLD UNDER THE TROUGH. MOST OF THE CWFA WILL BE IN THE WARM SECTOR OF THE SYSTEM WITH CONTINUED STRONG SOUTHWEST FLOW AHEAD OF THE TROUGH. TEMPS WILL BE COOL...BUT NOT COLD OVER AREAS EAST OF THE GILAS. THE FOCUS OF THE PCPN IS OVER EASTERN AZ...BUT QPF SPILLS OVER INTO THE WESTERN GILA REGION WITH AMOUNTS THAT WOULD WARRANT A SNOW ADVISORY OVER CATRON COUNTY. SIERRA COUNTY IS NOT AS SURE A BET BUT BOTH THE GFS AND THE NAM PAINT SNOW OVER OUR GILA AREA IN THE RANGE OF 2-5 INCHES LOW SIDE...8-10 INCHES HIGH SIDE. THUS WILL ISSUE A SNOW ADVISORY FOR THE GILA ZONE FOR TONIGHT AND SUN MORNING. SUNDAY THE ENTIRE TROUGH BEGINS TO ROTATE UP AND OUT. IT PASSES SOME ENERGY OVER THE NORTHERN TIER OF OUR COUNTIES...AND THUS WILL INCREASE POPS OVER THAT AREA FOR THIS PERIOD. TODAY WELL AGAIN BE BUMPING WIND ADVISORY CRITERIA ACROSS THE REGION. CURRENT PROG NAM SOUNDINGS SHOW MIXING UP TO 10KFT AND AVE WINDS IN THE MIXING DEPTH OF 35KTS FROM THE SOUTHWEST WITH A MAX OF 40S KTS AT THE TOP OF THE MIXING...AND 50KTS JUST ABOVE. THUS WILL ISSUE A WIND ADVISORY FOR ALL ZONES. SUNDAY AFTER THE TROUGH AXIS PASSES EAST A STRONG PACIFIC FRONT WILL PUSH IN FROM THE WEST. THE TIMING IN THE GFS IS TO FROPA ELP ABOUT 21Z. ALSO SIGNIFICANT COOLING APPEARS TO BE BEHIND THIS FRONT...MAX TEMPS ON SUNDAY COULD BE EARLY AFTERNOON WEST OF THE RIO GRANDE. THIS WILL INCREASE THE GRADIENT AND ORIENT IT WEST. THUS STRONGER...COOLER WINDS EXPECTED LATE SUNDAY FROM THE WEST. PAST SUNDAYS TROUGH AND FRONTAL PASSAGE WE GO TO A MORE ZONAL AND FLATTER PATTERN...KEEPING SYSTEMS WELL NORTH OF OUR AREA. IT WILL BE WARMER...DRIER...AND LESS WINDY. && .AVIATION 11/0000Z-12/0000Z... GENERALLY VFR CONDITIONS. STRONG AND GUSTY WINDS ALOFT AND AT THE SURFACE. WINDS WILL LIKELY BE PROBLEMATIC WITH SUSTAINED SW WINDS OF 25-35 KTS SUSTAINED...WITH GUSTS TO 50 KTS. WIDESPREAD BLOWING DUST WITH LOCALIZED AREAS OF REDUCED VSBY TO 1 MILE. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 65 50 62 38 62 / 0 0 10 10 0 SIERRA BLANCA TX 66 43 65 35 62 / 0 0 10 10 0 LAS CRUCES 64 44 61 34 60 / 0 0 10 10 0 ALAMOGORDO 67 40 60 34 58 / 0 10 10 10 0 CLOUDCROFT 44 27 41 16 39 / 0 10 20 10 0 TRUTH OR CONSEQUENCES 62 40 59 32 57 / 30 30 20 20 0 SILVER CITY 56 37 53 27 50 / 60 60 30 20 0 DEMING 64 41 60 34 60 / 10 10 10 10 0 LORDSBURG 64 41 60 33 61 / 20 20 20 20 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TXZ 055-056 WIND ADVISORY THIS AFTERNOON AND EVENING. NMZ 022>025-030>032 WIND ADVISORY THIS AFTERNOON AND EVENING. NMZ 022 SNOW ADVISORY TONIGHT AND SUNDAY MORNING. 14 / BIRD
Hazardous weather outlook, Mar 10, 6:05 AM MST, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 605 AM MST FRI MAR 10 2006 NMZ022>025-030>032-TXZ055-056-101900- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 605 AM MST FRI MAR 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR LATER THIS MORNING INTO EARLY THIS EVENING. WINDS OF 25 TO 35 MPH ARE EXPECTED. COMBINE THIS WITH BLOWING DUST AND DRIVING CONDITIONS WILL DETERIORATE THIS AFTERNOON DUE TO OCCASIONALLY POOR VISIBILITIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY AFTERNOONS AND EVENINGS ARE EXPECTED TO CONTINUE SATURDAY AND SUNDAY. BLOWING DUST MAY ONCE AGAIN POSE A DRIVING HAZARD. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 5:27 AM MST | Snow Advisory | EPZ | 33 hr |
Nearby
Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.